I am 28 years old and have recently been diagnosed with gastroparesis following almost a year of tests. I have been taking domperidone, omeprazole and buccastem for 7 months which help a little but are by no means a miracle cure. I have lost a great deal of weight taking me down to 87lbs (BMI 15.9) and am sick/ regurgitate food at least 20 times per day. I try to eat very small meals (low fibre, low fat, no animal products) and am prescribed 2 Ensure Plus per day yet still I am struggling. I have missed a great deal of college as some days I feel too weak to get out of bed and have developed osteoporosis due to a low weight; shattering my collar bone into 4 pieces a couple of months ago.
I read recently that some sufferers have a j tube inserted and can receive nutrition and calories this way, is this a viable option for me do you think? I live in the UK. I just want to feel well enough to be able to attend college, gain some weight (around 25lbs) and stop being so sick. I am seeing my gastrenterologist next week and thought I would do a bit of groundwork beforehand. Has anybody had any similar experiences? Can anyone help? Many thanks.
I to have GP, severe, and also dumping syndrome. I have lost so much weight and am down 95#. My doctor put in a Nasal - J-tube to see if it would stabilize my weight. I can not eat much without vomiting, feeling bloated, and the pain. I take 1600 cal. through my tube an I have it running 24/7. For me it has been a godsend. My GI is now thinking about putting in a permanent tube, although it will be a difficult surgery. I take 4 domperidone a day but I notice it does increase my diarrhea. It sounds like you need to have a tube at least for a trial period to see if it will work. LInda
Thanks very much for your reply. Sorry to hear you are suffering too. How long have you had your NJ tube for and is it portable? What was your BMI when you had it placed and have you managed to gain any weight with it? Thanks ever so much for your input, sorry for all the questions!
Hello, I had my nasal j-tube put in the first of June. My GI is trying to find something so that I don't have to have a permanent tube. My BMI is 16 something. I have not gained any weight but I have not lost any either so that is a good thing. But I do still have a lot of pain, which I don't understand why, Nausea and vomiting. I also have diarrhea from te dumping syndrome. My doc starte me on domeperdone 4 times a day. But I don't seem to have much improvement with the vomiting or nausea taking this. I would push for the J-tube for you to get some much needed nutrition. Be careful that you don't get an colds or flu, because a month ago I was fighting a cold. I lost another 5 pounds and all my GI symptons got much worse. I have gained back what I lost but this is a terrible and un predicatble disease. You are in my prayers. Linda
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.